MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM DISMBLY TRQ SHFT 85MM; TORQUE DEVICES

DEPUY ORTHOPAEDICS INC US RECLAIM DISMBLY TRQ SHFT 85MM; TORQUE DEVICES
Catalog Number 297500735
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that 85mm torque shaft and pushrod were cold welded (inseparable).The pushrod tip was bent.The body collet expansion tips sheared off(fragments were disposed of by facility).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that 85mm torque shaft and pushrod were cold welded (inseparable).Pushrod tip bent.Body collet expansion tips sheared off (fragments were disposed of by facility).The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the reclaim dismbly trq shft 85mm is jammed with the reclaim disassembly pushrod.The observed condition of the device is consistent with a random component failure, potentially resulting from heavy use or improper handling.Specifically, an off-axis assembly of the reclaim disassembly pushrod that may have been applied unintended forces on the push rod, contributing to the condition.A functional test was performed, and it was observed that the reclaim dismbly trq shft 85mm was jammed.Therefore, assembly and disassembly of the device is not possible.It is suspected that an off-axis assembly is preventing the rod from disassemble.Consequently, the reported allegation can be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reclaim dismbly trq shft 85mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j1111) provided is not a valid finished goods lot number.

Brand Name
RECLAIM DISMBLY TRQ SHFT 85MM
Common Device Name
TORQUE DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21056462
Report Number1818910-2025-00026
Device Sequence Number8783140
Product Code LXH
UDI-Device Identifier10603295156116
UDI-Public(01)10603295156116(10)J1111
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500735
Device Lot NumberJ1111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown